Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 161, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 8, 2016, 8:06 AM CDT for Daviess County, Kentucky. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 8:06 AM CDT (13:06 UTC)
- Expired
- Jul 8, 2016, 8:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:10 AM CDT | TSTM WND DMG | Owensboro, KY | WIDESPREAD TREE DAMAGE WITH SOME HOMES DAMAGED THROUGHOUT THE COMMUNITY. REPORTED BY FIRE CHIEF WHILE RESPONDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2067 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337
WUUS53 KPAH 081306
SVRPAH
KYC059-081330-
/O.NEW.KPAH.SV.W.0161.160708T1306Z-160708T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
806 AM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DAVIESS COUNTY IN NORTHWESTERN KENTUCKY...
* UNTIL 830 AM CDT
* AT 805 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OWENSBORO...
MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. A WIND GUST TO 61 MPH WAS
MEASURED AT THE OWENSBORO AIRPORT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3764 8717 3780 8728 3785 8720 3783 8715
3778 8713 3778 8710 3780 8707 3789 8705
3791 8702 3793 8698 3790 8699 3791 8694
3790 8691 3788 8689 3784 8691 3783 8689
3784 8686 3779 8682 3777 8682
TIME...MOT...LOC 1305Z 240DEG 49KT 3776 8714
HAIL...0.88IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:25 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 8, 3:25 AM CDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
325 AM CDT FRI JUL 8 2016
.SHORT TERM...(Today through Sunday night)
Issued at 311 AM CDT Fri Jul 8 2016
Another day Thursday of scattered convection and locally heavy
rainfall has kept grounds saturated, particularly over areas that
were/have been hardest hit, from far southern IL extending
into/across ptns WKY/Pennyrile. We'll therefore outlook this area
in an FFA again today, even though PoPs are scattered. We'll just
focus on the areas hardest hit with extreme rains, for the
headline. Maximum Unstable Capes of 4000-5000 J/KG and PWs again
near 2" just pound it home that another afternoon of similar type
convection, and potential flooding, is again in the offing.
Models take the MCS currently over cntl MO southeastward into our
area early this morning, fizzling a little on approach. Latest
SWOMCD documents this diminishing threat, and radar trends do show
the advance line of storms has lost its backward C punch and has
gone more linear. We'll keep a close eye out though, for any
isolated storm/wind gust potential.
As with MCS's from night's past, it'll lay out its boundaries in
the morning, and allow warm/soupy charged atmos to service upon
said boundaries for another round of heat of day convection later
during the pm. We'll collab blend with LMK and carry the FFA
headline thru the pm and into the evening, ending at 04Z. By
then/shortly thereafter, Pops reorient to the south and west,
according to good model agreement. That'll be where the potential
for tmrw night's MCS/activity could gen...so will have to monitor
daytime rains and see if extension or reissuance of FFA will be
called for as conditions warrant then.
Pops more or less then continue onward thru the remainder of the
short term forecast, with upper energy/wave between the High
Plains ridge aloft and the Upper Ohio Valley Cyclone. This
unsettled energy in the soupy/charged atmos in place offers just
enough disturbance to overturn and efficiently rain out the high
PWs in place, so more daily chances for the foreseeable future
continue forecast. The good news is all the convection, and
convective blow off elements, both from night time MCS activity
and daytime regeneration, should mute highs again today in the
80s, like the past two days... so no longer does a Heat Advisory,
as previously contemplated, appear necessary. And this trend
continues with 80s on thru the weekend.
.LONG TERM...(Monday through Thursday)
Issued at 311 AM CDT Fri Jul 8 2016
The long term pattern appears typical for mid-summer across our
region. The belt of upper-level westerlies will lie primarily across
the northern tier of states. A very warm and humid southwest low-
level flow will continue through the period. Convection will be an
ever-present threat in a seasonably warm and unstable air mass.
On Monday, the primary focusing mechanism for convection will be a
weak 500 mb shortwave detached from the band of stronger winds over
the northern states. The models vary with their timing of this
feature, but they are in good agreement it will track across the Mid-
Mississippi and Lower Ohio Valleys early in the week. Will continue
with chance pops both Monday and Tuesday. Highs both days will be
near 90.
Wednesday should be the hottest and driest day of the week under a
weak 500 mb ridge. Pops will be mainly in the slight chance
category. Highs should be mainly in the lower 90s.
A 500 mb shortwave will traverse the northern tier of the country
later in the week. Convective chances will increase a bit Thursday
as the tail end of the shortwave crosses our region. Again, no real
departure from a typical summertime pattern is expected. Highs will
once again be near 90. Overnight lows through the period will be
mainly in the lower 70s.
&&
.AVIATION...
Issued at 311 AM CDT Fri Jul 8 2016
VFR cigs incoming with MCS diving southeastward toward terminals
this morning. It appears increasingly likely vicinity
thunderstorms or CIG/VSBY restriction included mention will be
necessitated as it makes its approach this morning. It'll lay out
its boundaries, and serve to refocus convection chances again
during the heat of day as well. MVFR cigs may occur in both
instances, with thunderstorms potentially restricting both CIGS
and VSBYS to IFR at times, but we'll leave that out of categorical
mention at this writing.
&&
.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch through this evening for ILZ089-090-094.
MO...None.
IN...None.
KY...Flash Flood Watch through this evening for KYZ005>013-016-017-
021-022.
&&Hazardous weather outlook, Jul 8, 3:59 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 359 AM CDT FRI JUL 8 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 359 AM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST AGAIN TODAY, BOTH THIS MORNING, AND AGAIN THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH STORMS TODAY...SO A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS HARDEST HIT BY RECENT HEAVY RAINS. REFER TO THE WATCH FOR DETAILS. A SLIGHT RISK OF SEVERE STORMS IS POSSIBLE AS WELL...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER HAZARD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONTINUING DAILY STORM CHANCES EXIST. HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY STORM HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED.
In the hours before
Special weather statement, Jul 8, 5:47 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
547 AM CDT FRI JUL 8 2016
ILZ084>086-088>090-092>094-KYZ004-005-MOZ111-112-081145-
JACKSON IL-ALEXANDER IL-UNION IL-POPE IL-PULASKI IL-WILLIAMSON IL-
MASSAC IL-JOHNSON IL-SALINE IL-BALLARD KY-MCCRACKEN KY-SCOTT MO-
MISSISSIPPI MO-
547 AM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR PULASKI...POPE...ALEXANDER...
UNION...WILLIAMSON...MASSAC...JACKSON...SALINE...JOHNSON...BALLARD...
MCCRACKEN...SCOTT AND NORTHERN MISSISSIPPI COUNTIES UNTIL 645 AM
CDT...
AT 547 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM DE SOTO TO NEAR DONGOLA TO NEAR BERTRAND.
MOVEMENT WAS EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CAPE GIRARDEAU...CARBONDALE...PADUCAH...MARION...SIKESTON...HERRIN...
HARRISBURG...MURPHYSBORO...METROPOLIS...CHARLESTON...CARTERVILLE...
SCOTT CITY...ANNA...ELDORADO...JOHNSTON CITY...CHAFFEE...CAIRO...
JONESBORO...VIENNA AND ORAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3709 8979 3722 8965 3725 8949 3731 8951
3738 8942 3769 8952 3775 8967 3795 8960
3795 8915 3784 8915 3785 8840 3742 8842
3729 8851 3707 8846 3707 8853 3708 8857
3694 8849 3694 8910 3689 8912 3686 8969
TIME...MOT...LOC 1047Z 287DEG 87KT 3783 8922 3737 8908 3694 8948Local storm report, Jul 8, 8:04 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
804 AM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM TSTM WND DMG 9 W OWENSBORO 37.76N 87.28W
07/08/2016 DAVIESS KY TRAINED SPOTTER
LARGE TREE FELL AND DAMAGED ROOF AWNING ON APARTMENT
BUILDING.
&&
SMITTYLocal storm report, Jul 8, 8:05 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
805 AM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND GST OWENSBORO 37.76N 87.12W
07/08/2016 M61 MPH DAVIESS KY AWOS
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:36 AM CDT | Flash Flood Watch | PAH | Caldwell, Calloway, Christian, Crittenden, Graves, Hopkins and 7 more | 19 hr |
| Jul 8, 5:47 AM CDT | Special Weather Statement | PAH | Ballard, McCracken | 58 min |
| Jul 8, 7:05 AM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Hopkins, McLean, Webster | 115 min |
| Jul 8, 8:28 AM CDT | Areal Flood Advisory | PAH | Daviess | 2 hr |
| Jul 8, 9:38 AM CDT | River Flood Warning | PAH | McLean, Webster | 5 days |
| Jul 8, 10:05 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon | 40 min |
| Jul 8, 5:49 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Hickman | 26 min |
| Jul 8, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves | 52 min |
| Jul 8, 6:11 PM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, Graves, McCracken, Marshall | 3 hr |
| Jul 8, 6:11 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, McCracken | 34 min |
| Jul 8, 6:27 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 21 min |
| Jul 8, 6:39 PM CDT | Flash Flood Warning | PAH | Calloway | 111 min |
| Jul 8, 6:39 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 36 min |
| Jul 8, 6:54 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall, Trigg | 51 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.